Discussions that mention xanax

Hair Loss / Alopecia board


Okay, here is my story...
26 yr old female-
My mother has Lupus, sister Crohns, and several uncles have intestinal problems. Yesterday I went in for a colonoscopy and upper endoscopy because I have been having strange symptoms for over 2 years- severe diarrhea, stomach cramps, nausea, and vomiting, extreme hair loss (about 50%), body aches, headaches, fatigue, dizzy spells, and tooth decay. My blood tests have shown that I am severely low in calcium and iron and this is why the doctor assumed I may have Crohns or a malabsorbtion problem. Well, after the colonoscopy yesterday he said that my colon, stomach, and all looked normal and that I would now have to wait to see the results of the biopsies. I am very confused as to what else could be going on with me and really want to get my symptoms taken care of as soon as possible. He did say that I may need to have another exam where he gives me a pill/camera thing to swallow (don't remember the name) that can take pictures of my small intestine to make sure that there is not a problem there. Does anyone have any advice, ideas, or suggestions? Some of my symptoms are strange and I would like to know if anyone else is suffering the same thing. I am currently living in France and want to be sure that I am having the best treatment possible, though I do feel that the doctor I am seeing is very thorough. Another thing I should add is that I was diagnosed with PCOS- Polycystic Ovarian Syndrome, about 4 years ago and take multiple meds for this- Glucophage, Spironolactone, Mircette, and then Paxil and Xanax. Would any of these meds be causing such symptoms. Thanks bunches for any info...
These are the strange symptoms you listed: severe diarrhea, stomach cramps, nausea, and vomiting, extreme hair loss (about 50%), body aches, headaches, fatigue, dizzy spells, and tooth decay.

I listed below the side effect you mentioned above that each of the drugs you are taking can cause (there are many more side effects these drugs can cause, but I only listed the ones each one can cause that you say you are having):

These are the drugs you say you are taking: Glucophage, Spironolactone, Mircette, and then Paxil and Xanax.

Glucophage (metformin): dizzy spells, fatigue, nausea, vomiting, headaches, stomach pain

Spironalactone: fatigue, headache, stomach cramps, nausea, vomiting, diarrhea

Mircette: loss of hair (all of it), headache, dizzy spells, stomach cramps

Paxil: headache, dizzy spells, nausea, vomiting, fatigue

Xanax: headache, dizzy spells, fatigue

Drugs can interact, and lead to other side effects; in your case, perhaps your tooth decay is due to these drugs interaction with each other.

I had one friend who took a medicine for 5 years without problems. Then one day she developed blurred vision, terrible headaches, and dizziness. Her doctor put her through several tests. She stayed in the hospital for one week. They found nothing. Not once was her medicine questioned.

I asked her what medicines she took. We looked them up in a drug book and found that one of her blood pressure medicines caused such symptoms. You have to realize that a medicine can start symptoms at any time, even years after you are taking it with no effects.

She stopped the medicine. In days her symptoms were gone! She asked her doctor to give her another one for her blood pressure. 2 weeks after the new one, she started to have a mysterious coughing. Again, we looked up this drug in a book and found that coughing was a side effect! This time, my friend went to her doctor angry about what was he doing to her giving her drugs that had such terrible effects.

Sometimes you have to weigh the side effect of the medicine versus getting treatment. I took drugs for asthma for years without problems, then one day I suffered terrible immune system problems. All were related to the asthma drugs. I stopped them and found other ways to treat my asthma. Now I do not suffer from asthma.

You can find the side effects for any drugs by doing a search on the internet---the drug companies list their effects online.

Good luck.